MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-19A
Medical Device Problem Codes Material Split, Cut or Torn (4008); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Ischemia (1942); Myocardial Infarction (1969); Pulmonary Edema (2020); Renal Failure (2041); Shock (2072); Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 06/19/2024
Type of Reportable Event Death
Event or Problem Description
(b)(6).It was reported that on (b)(6) 2022, a 28mm rigid saddle ring was chosen for implant for mitral valve annuloplasty.It was also reported the patient received concomitant 19mm trifecta gt valve for aortic valve replacement.It was reported on (b)(6) 2024, echocardiography reported severe mitral valve insufficiency and moderate tricuspid valve insufficiency.It was then reported on (b)(6) 2024, the patient was hospitalized due to worsening heart failure.During echocardiography, it was reported the trifecta gt valve was severely insufficient likely attributed to leaflet rupture and valve deterioration.The patient presented with lung edema.The patient was stabilized and a decision was made to perform surgical intervention on (b)(6) 2024 for concomitant mitral and aortic valve replacement with tricuspid valve repair.The 28mm rigid saddle ring was explanted and replaced with a non-abbott pericardial valve for mitral regurgitation and anterior leaflet calcification.The trifecta gt valve was replaced with a 21mm non-abbott valve.The patient's tricuspid valve was repaired with an unknown device.During the intervention procedure, it was reported the patient suffered myocardial infarction likely attributed to issues with myocardial protection during prolonged operation.As a precautionary measure, a decision was made to perform two coronary artery bypasses before weaning from cardiopulmonary bypass (cpb).However, there was no positive effect on patient status and the patient could not be weaned off of cpb.A decision was made to place the patient on extracorporeal membrane oxygenation (ecmo) and intra-aortic balloon pump (iabp) therapy before taken to the intensive care unit (icu).It was reported the patient suffered double ventricle damage with left ventricle ejection fraction of 14%.The patient was reported to have passed away on (b)(6) 2024 due to multi-organ failure including critical cardiogenic shock on extracorporeal membrane oxygenation (ecmo) support, worsening liver failure and renal failure on dialysis, peripheral limb ischemias (hand, leg) due to really tiny arteries, most of them cannulated, and high doses of vasopressors.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
(b)(4), patient site id: (b)(6) ((b)(4)).It was reported that on (b)(6) 2022, a 28mm rigid saddle ring was chosen for implant for mitral valve annuloplasty.It was also reported the patient received concomitant 19mmtrifecta gt valve for aortic valve replacement.It was reported on (b)(6) 2024, echocardiography reported severe mitral valve insufficiency and moderate tricuspid valve insufficiency.It was then reported on (b)(6) 2024, the patient was hospitalized due to worsening heart failure.During echocardiography, it was reported the trifecta gt valve was severely insufficient likely attributed to leaflet rupture and valve deterioration.The patient presented with lung edema.The patient was stabilized and a decision was made to perform surgical intervention on (b)(6) 2024 for concomitant mitral and aortic valve replacement with tricuspid valve repair.The 28mm rigid saddle ring was explanted and replaced with a non-abbott pericardial valve for mitral regurgitation and anterior leaflet calcification.The trifecta gt valve was replaced with a 21mm non-abbott valve.The patient's tricuspid valve was repaired with an unknown device.During the intervention procedure, it was reported the patient suffered myocardial infarction likely attributed to issues with myocardial protection during prolonged operation.As a precautionary measure, a decision was made to perform two coronary artery bypasses before weaning from cardiopulmonary bypass (cpb).However, there was no positive effect on patient status and the patient could not be weaned off of cpb.A decision was made to place the patient on extracorporeal membrane oxygenation (ecmo) and intra-aortic balloon pump (iabp) therapy before taken to the intensive care unit (icu).It was reported the patient suffered double ventricle damage with left ventricle ejection fraction of 14%.The patient was reported to have passed away on (b)(6) 2024 due to multi-organ failure including critical cardiogenic shock on extracorporeal membrane oxygenation (ecmo) support, worsening liver failure and renal failure on dialysis, peripheral limb ischemias (hand, leg) due to really tiny arteries, most of them cannulated, and high doses of vasopressors.
 
Additional Manufacturer Narrative
An event of explant of the valve due to a regurgitation with leaflet tear and patient death was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.From medical review: the cause of death was related to inadequate myocardial preservation at the time of a complex reoperation and is procedure related.The trifecta gt valve most likely developed a non-calcific leaflet tear and is unknown whether the non-calcific leaflet tear may have been related to technical factors at the time of implant.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19838649
Report Number2135147-2024-03622
Device Sequence Number7816075
Product Code LWR
UDI-Device Identifier05415067018205
UDI-Public(01)05415067018205(17)220923(10)6723812
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2022
Device Catalogue NumberTFGT-19A
Device Lot Number6723812
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIGID SADDLE RING, RSAR-28.
Outcome Attributed to Adverse Event Death;
Patient Age40 YR
Patient SexFemale
Patient Weight38 KG